MAUDE Adverse Event Report: NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 1-5S-CE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Intervertebral Disc Compression or Protrusion (4524)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Via clinical study, it was reported that the patient experienced heterotopic ossification at the c5/6 index level of a simplify implant.It was also reported that in relation to the heterotopic ossification, the patient experienced a herniated disc at the c6/7 level which required a discectomy/ disc arthroplasty on (b)(6) 2020.The patient was further treated with pain medication.There is no reported plan to remove or revise the simplify implant.No additional information is available.
 
Additional Manufacturer Narrative
There was no product returned and there was no product problem identified.The device remains in-situ with no reported plans to remove or revise.A definitive cause of the reported ossification cannot be determined.Label review: "there is a risk of heterotopic ossification associated with artificial cervical discs which could lead to reduced cervical motion or fusion at either the treated level(s) or adjacent levels." if additional information becomes available, a supplemental report will be filed.

Brand Name
SIMPLIFY® CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12817708
Report Number2031966-2021-00157
Device Sequence Number20051083
Product Code MJO
UDI-Device Identifier00843285101914
UDI-Public843285101914
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1-5S-CE
Device Lot Number3075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose